Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 201, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 11, 2017, 4:57 PM CDT for Delta County, Hopkins County, Lamar County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2017, 4:57 PM CDT (21:57 UTC)
- Expired
- May 11, 2017, 5:33 PM CDT
- In force
- 36 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Delta County, TX, Hopkins County, TX, Lamar County, TX
The radar
The Shreveport radar (KSHV), 185 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 2:43 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1665 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
738 WUUS54 KFWD 112157 SVRFWD TXC119-223-277-112300- /O.NEW.KFWD.SV.W.0201.170511T2157Z-170511T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Fort Worth TX 457 PM CDT THU MAY 11 2017 The National Weather Service in Fort Worth has issued a * Severe Thunderstorm Warning for... Northeastern Hopkins County in north central Texas... Southeastern Lamar County in north central Texas... Central Delta County in north central Texas... * Until 600 PM CDT. * At 457 PM CDT, a severe thunderstorm was located near Cooper Lake Park South Sulphur, or 14 miles north of Sulphur Springs, moving northeast at 40 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is possible. * Locations impacted include... Cooper, Deport, Cooper Lake Park Doctors Creek, Cooper Lake Park South Sulphur and Tira. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection get inside a sturdy structure and stay away from windows. && LAT...LON 3321 9559 3337 9570 3368 9531 3336 9531 TIME...MOT...LOC 2157Z 235DEG 36KT 3335 9557 HAIL...1.00IN WIND...<50MPH $$ Hernandez
2 follow-up statements
360
WWUS54 KFWD 112213
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
513 PM CDT THU MAY 11 2017
TXC119-223-112222-
/O.CAN.KFWD.SV.W.0201.000000T0000Z-170511T2300Z/
Hopkins TX-Delta TX-
513 PM CDT THU MAY 11 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOPKINS AND
CENTRAL DELTA COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
north central Texas.
LAT...LON 3338 9533 3340 9540 3343 9544 3343 9546
3345 9548 3345 9549 3344 9550 3345 9553
3348 9557 3368 9531 3338 9531
TIME...MOT...LOC 2212Z 225DEG 40KT 3349 9542
$$
TXC277-112300-
/O.CON.KFWD.SV.W.0201.000000T0000Z-170511T2300Z/
Lamar TX-
513 PM CDT THU MAY 11 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHEASTERN LAMAR COUNTY...
At 512 PM CDT, a severe thunderstorm was located near Deport, or 14
miles southeast of Paris, moving northeast at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is possible.
Locations impacted include...
Deport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3338 9533 3340 9540 3343 9544 3343 9546
3345 9548 3345 9549 3344 9550 3345 9553
3348 9557 3368 9531 3338 9531
TIME...MOT...LOC 2212Z 225DEG 40KT 3349 9542
HAIL...1.00IN
WIND...<50MPH
$$
Hernandez117
WWUS54 KFWD 112233
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
533 PM CDT THU MAY 11 2017
TXC277-112243-
/O.CAN.KFWD.SV.W.0201.000000T0000Z-170511T2300Z/
Lamar TX-
533 PM CDT THU MAY 11 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAMAR COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
north central Texas.
LAT...LON 3338 9533 3340 9540 3343 9544 3343 9546
3345 9548 3345 9549 3344 9550 3345 9553
3348 9557 3368 9531 3338 9531
TIME...MOT...LOC 2231Z 235DEG 36KT 3361 9521
$$
HernandezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:08 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 11, 3:08 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 308 PM CDT Thu May 11 2017 .DISCUSSION... Thunderstorms have developed in advance of a dryline as lift from an upper low spreads overhead. The dryline has advanced to near the I-35 corridor, and the atmosphere has destabilized considerably through the course of the day ahead of the boundary. Convection should continue to increase in coverage and intensify generally along and east of I-35/35E. Overall shear is modest, but when combined with the 2000+ J/KG of CAPE, will be more than enough for several severe storms with large hail and damaging winds the primary threats. The upper upper low responsible for the precipitation is moving eastward across Oklahoma and will gradually transition into an open shortwave trough this evening. This feature should continue to provide enough lift for continued showers and storms into the early evening hours across counties east of I-35-35E. The brunt of this activity will push east of the forecast area around sunset as the upper trough axis shifts towards the TX/LA border. However, a cold front will be surging southeast through the region and may provide focus for additional development during the late evening and overnight hours. The front should sweep through the entire CWA by sunrise Friday, bringing cooler and drier air into North and Central Texas. The weather pattern will remain fairly quiet over the weekend as upper ridging dominates the Southern Plains, with sunny, warm days and clear, cool nights expected. By Monday, the upper ridge will have shifted east of the area while an upper trough deepens along the West Coast. The surface ridge will also be situated east of the region over the Lower MS Valley, leading to a return of south winds and increasing moisture across North and Central TX. The West Coast Trough will quickly swing across the Desert Southwest and into the Southern Plains late Tuesday. This will generate a round of scattered showers and storms Tuesday afternoon through Tuesday Night. The weather pattern will remain fairly active mid and late week as a series of shortwave troughs bring multiple chances of showers and storms area-wide. 30 && .AVIATION... /ISSUED 1254 PM CDT Thu May 11 2017/ Early this afternoon, the dryline is presently still off to our west (and farther west than much of the morning high-resolution guidance suggested). Surface analysis reveals it stretches from near a KETN-KMWL-K0F2 line and gradually mixing eastward. Ahead of this feature, the atmosphere is becoming moderately unstable and lingering inhibition continues to erode. Because of the latest analyzed dryline position, we've opted to include VCTS across all Metroplex TAF sites during the 19-21Z time frame (AFW, FTW, DFW) and 20-22Z to the east(DAL and GKY) which seems to encompass the most probable time for direct convective impacts. Storms will then gradually congeal into a line as additional storms begin to develop southwestward along the surging dryline. While direct thunder impacts should be relatively short-lived at Metroplex sites, major disruptions to eastern departures and the Bonham and Cedar Creek cornerposts appear likely into the late afternoon. At Waco, similar convective trends are expected, albeit a few hours delayed from the Metroplex sites. A cold front will then move through later this evening (03-04Z across the Metroplex and closer to 06Z at Waco), bringing about a gusty northwest wind shift. As the core of the upper-low slides just north of the Red River on Friday morning, some MVFR cigs appear probable, and have included these in the Metroplex TAFs before VFR returns during the afternoon. One lingering uncertainty revolves around whether additional convection will fire on the front as it moves through Waco. At this time, this possibility appears too low to warrant inclusion in their TAF, but we will monitor trends. Carlaw && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 63 80 59 82 62 / 10 5 0 0 0 Waco 61 81 56 83 60 / 20 0 0 0 0 Paris 59 75 55 78 57 / 30 10 0 0 0 Denton 60 77 54 80 59 / 5 5 0 0 0 McKinney 61 77 55 80 59 / 10 10 0 0 0 Dallas 64 80 60 82 62 / 10 5 0 0 0 Terrell 61 78 56 80 57 / 20 10 0 0 0 Corsicana 62 80 58 81 59 / 30 5 0 0 0 Temple 62 81 56 83 60 / 20 0 0 0 0 Mineral Wells 57 79 53 82 57 / 5 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 90/30
Hazardous weather outlook, May 11, 3:28 PM CDT, 1 hour 29 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 328 PM CDT Thu May 11 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121145- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 328 PM CDT Thu May 11 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Scattered to numerous thunderstorms are expected generally along and east of the Interstate 35 corridor through this evening. Some storms will be severe with large hail and damaging wind. Storms will linger across the Southeastern-most counties overnight along a cold front. A few of these storms could become strong to possibly severe. Storms should exit the forecast area Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorm chances will return on Tuesday and continue into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon and evening mainly east of Interstate 35/35E.
In the hours before
Special weather statement, May 11, 3:29 PM CDT, 1 hour 28 minutes before
Special Weather Statement National Weather Service Fort Worth TX 329 PM CDT THU MAY 11 2017 TXZ121-122-135-146-112130- Kaufman TX-Van Zandt TX-Henderson TX-Navarro TX- 329 PM CDT THU MAY 11 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KAUFMAN... SOUTHWESTERN VAN ZANDT...NORTHWESTERN HENDERSON AND NORTHEASTERN NAVARRO COUNTIES UNTIL 430 PM CDT... At 328 PM CDT, Doppler radar was tracking a cluster of strong thunderstorms over Tool, or near Gun Barrel City, moving northeast at 45 mph. Nickel size hail will be possible with this storm. Locations impacted include... Corsicana, Gun Barrel City, Canton, Wills Point, Mabank, Van, Malakoff, Tool, Kerens, Seven Points, Edgewood, Kemp, Eustace, Trinidad, Enchanted Oaks, Caney City, Purtis Creek State Park, Rice, Payne Springs and Log Cabin. A severe thunderstorm watch remains in effect until 1000 PM CDT for central and north central Texas. LAT...LON 3253 9564 3199 9627 3213 9652 3273 9596 TIME...MOT...LOC 2028Z 219DEG 25KT 3227 9622 Stalley
Local storm report, May 11, 3:40 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
340 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM HAIL TOOL 32.27N 96.17W
05/11/2017 E0.88 INCH HENDERSON TX EMERGENCY MNGR
DIME TO NICKEL SIZE HAIL REPORT NEAR TOOLSpecial weather statement, May 11, 3:58 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
358 PM CDT THU MAY 11 2017
TXZ162-112200-
Leon TX-
358 PM CDT THU MAY 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR LEON COUNTY UNTIL 500 PM CDT...
At 358 PM CDT, trained weather spotters reported a strong
thunderstorm 14 miles west of Madisonville, moving north at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Buffalo, Centerville, Jewett, Normangee, Oakwood, Marquez and Leona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
central Texas.
LAT...LON 3127 9573 3120 9575 3116 9573 3114 9578
3109 9576 3109 9598 3097 9624 3101 9626
3106 9624 3114 9630 3137 9632 3162 9579
3160 9576 3165 9573 3156 9571 3153 9576
3148 9572 3146 9575 3146 9571 3132 9566
TIME...MOT...LOC 2058Z 201DEG 27KT 3100 9614
StalleySpecial weather statement, May 11, 4:29 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
429 PM CDT THU MAY 11 2017
TXZ122-123-112200-
Van Zandt TX-Rains TX-
429 PM CDT THU MAY 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR VAN ZANDT AND EASTERN RAINS
COUNTIES UNTIL 500 PM CDT...
At 428 PM CDT, Doppler radar was tracking a strong thunderstorm near
Canton, moving northeast at 35 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Canton, Grand Saline, Van, Edgewood, Emory, Fruitvale, Edom and
Purtis Creek State Park.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
north central Texas.
LAT...LON 3236 9607 3243 9608 3268 9595 3298 9573
3298 9567 3272 9564 3268 9559 3248 9560
3236 9545
TIME...MOT...LOC 2128Z 224DEG 31KT 3249 9589
HernandezSpecial weather statement, May 11, 4:35 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
435 PM CDT THU MAY 11 2017
TXZ174-175-112230-
Robertson TX-Milam TX-
435 PM CDT THU MAY 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROBERTSON AND
NORTHEASTERN MILAM COUNTIES UNTIL 530 PM CDT...
At 435 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Calvert, or 11 miles west of Hearne, moving
northeast at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cameron, Hearne, Franklin, Calvert and Bremond.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
central Texas.
LAT...LON 3081 9698 3105 9694 3125 9654 3103 9638
3074 9663
TIME...MOT...LOC 2135Z 212DEG 29KT 3085 9678
StalleySpecial weather statement, May 11, 4:47 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
447 PM CDT THU MAY 11 2017
TXZ095-106-107-112230-
Hopkins TX-Lamar TX-Delta TX-
447 PM CDT THU MAY 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOPKINS...SOUTHEASTERN
LAMAR AND CENTRAL DELTA COUNTIES UNTIL 530 PM CDT...
At 447 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cooper Lake Park South Sulphur, or 9 miles northwest of Sulphur
Springs, moving northeast at 40 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Sulphur Springs, Cooper, Deport, Cooper Lake Park Doctors Creek,
Cooper Lake Park South Sulphur and Tira.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
north central Texas.
LAT...LON 3316 9568 3329 9581 3361 9548 3360 9531
3332 9531
TIME...MOT...LOC 2147Z 235DEG 36KT 3327 9567
HernandezThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:08 PM CDT | Special Weather Statement | FWD | Stephens | 37 min |
| May 10, 10:37 PM CDT | Special Weather Statement | FWD | Eastland, Stephens | 38 min |
| May 10, 10:59 PM CDT | Special Weather Statement | FWD | Eastland, Stephens | 31 min |
| May 10, 11:26 PM CDT | Special Weather Statement | FWD | Stephens | 34 min |
| May 11, 12:28 AM CDT | Special Weather Statement | FWD | Eastland, Stephens | 47 min |
| May 11, 2:05 AM CDT | Special Weather Statement | FWD | Eastland, Stephens | 40 min |
| May 11, 2:41 AM CDT | Special Weather Statement | FWD | Comanche, Erath, Palo Pinto, Stephens | 34 min |
| May 11, 2:48 AM CDT | Special Weather Statement | FWD | Young | 27 min |
| May 11, 3:17 AM CDT | Special Weather Statement | FWD | Erath, Hood, Jack, Parker, Somervell | 28 min |
| May 11, 3:55 AM CDT | Special Weather Statement | FWD | Parker | 50 min |
| May 11, 1:36 PM CDT | Special Weather Statement | FWD | Anderson | 39 min |
| May 11, 2:07 PM CDT | Special Weather Statement | FWD | Hunt | 38 min |
| May 11, 2:13 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Hunt | 47 min |
| May 11, 2:36 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Lamar | 54 min |
| May 11, 2:38 PM CDT | Special Weather Statement | FWD | Kaufman | 52 min |
| May 11, 3:17 PM CDT | Special Weather Statement | FWD | Lamar | 28 min |
| May 11, 3:26 PM CDT | Special Weather Statement | FWD | Fannin | 34 min |
| May 11, 3:29 PM CDT | Special Weather Statement | FWD | Van Zandt | 61 min |
| May 11, 3:58 PM CDT | Special Weather Statement | FWD | Leon | 62 min |
| May 11, 4:29 PM CDT | Special Weather Statement | FWD | Rains, Van Zandt | 31 min |
| May 11, 4:35 PM CDT | Special Weather Statement | FWD | Robertson | 55 min |
| May 11, 4:44 PM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 46 min |
| May 11, 4:47 PM CDT | Special Weather Statement | FWD | Delta | 43 min |
| May 11, 4:58 PM CDT | Special Weather Statement | FWD | Falls, Limestone | 62 min |
| May 11, 5:36 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Limestone | 54 min |
| May 11, 5:39 PM CDT | Special Weather Statement | FWD | Milam | 66 min |
| May 11, 6:10 PM CDT | Special Weather Statement | FWD | Leon | 65 min |
| May 11, 6:18 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 57 min |
| May 11, 6:35 PM CDT | Special Weather Statement | FWD | Milam, Robertson | 55 min |
| May 11, 6:48 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 27 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.